Customary Update!

I had 1 week GP appointment today. So basically:

- we will start tapering off the prednisolone (decrease by 5mg every 3 days)

- no other changes to meds yet (no Spiriva, no different eczema cream) until we have established where I'm at with pred (in other words, not until I'm either off it completely, or until I cannot decrease the dose any further)

- if my symptoms come back while we are tapering off, then to go back and see him

Bit of a shame about the Spiriva having to wait, but as he said, one thing at a time; that way we can see clearly what is or isn't working.

For instance, if I started Spiriva whilst tapering off pred, and my symptoms returned, we wouldn't know if that were down to the decreased dose of pred, or if I don't get on with the Spiriva. Likewise, my skin could be suffering because I'm on the pred, but we will never know if it is the Dermol or the pred if we change two things at once!

I did manage to completely forget to ask him if I have brittle asthma (I fit the description for Type 2, and a couple of the nurses at the hospital used the term 'brittle' to refer to me) but I guess that is something for the respiratory nurses on..oh, Christmas Eve. Good thing I'm not feeling christmassy this year!

So that's basically it :) peak flow is 310-330 (personal best: 350) so not where I want it to be at but heading in that direction and a good sight better than last week!

-- Matt

Last edited by

3 Replies

  • Glad to hear things are heading in the right direction and as annoying as it is ur gp is right no good changing everything because then there's no clue as to what's working, hope u get into Christmas soon :-)

  • Yup, agree with this wholeheartedly. We had to take the same 'one thing at a time' approach with both our children when they were babies because I was a known asthmatic with a husband who suffered from seasonal rhinitis - so there was a reasonable chance that they would inherit one, or both. We were given weaning advice which included one new foodstuff only per week, so if that if either of them had food allergies it would be easy to identify which foodstuff was causing the problem. A different set of circumstances, but the same thinking to tackle the problem.

  • Matt, it all looks very positive but I do have one word of warning for you. If you have been on the Pred for a long time it can be very difficult to get off it again. See your GP if you have problems and be patient if this happens because you will be able to do it even if, like me, you find yourself cutting your tablets in half and reducing half of one tablet every 2 weeks. It seemed to take forever but I got there in the end, so don't give up on it.

You may also like...